MAUDE Adverse Event Report: COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER

COOK INC APPROACH HYDRO ST MICROWIRE WIRE GUIDE; DQX WIRE, GUIDE, CATHETER
Model Number G52939
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Occupation = office manager.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, during an angiogram, an approach hydro st microwire wire guide's hydrophilic coating detached and appeared to be "frayed".Access was obtained in the groin to target the superficial femoral artery.The anatomy was not tortuous or calcified.The wire, which was not altered prior to use, was flushed with heparinized saline to activate the coating.The wire was used one time only.The coating did not flake.Another device of the same type was used to successfully complete the procedure.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an angiogram, an approach hydro st microwire wire guide's hydrophilic coating detached and appeared to be "frayed".Access was obtained in the groin to target the superficial femoral artery.The anatomy was not tortuous or calcified.The wire, which was not altered prior to use, was flushed with heparinized saline to activate the coating.The wire was used one time only.The coating did not flake.Another device of the same type was used to successfully complete the procedure.The wire was not placed through a needle or metal.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Investigation evaluation: reviews of the complaint history, device history record, drawing, instructions for use (ifu), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The complaint device was returned to cook for investigation.Physical examination of the returned device revealed that the hc jacket was peeling off the wire at about 13.5 centimeters, and a kink was noted 2 centimeters from the distal tip.The kink damage was discovered when the device was returned, and the user did not mention the damage when reporting the hc jacket peeling; therefore, the damage likely occurred after the reported incident.A supplier investigation was performed by asahi intecc.The supplier investigation found no manufacturing deficiencies and concluded that the device was manufactured to specification.The supplier noted that external forces may have caused the damage; however, a definitive conclusion was not identified.A document-based investigation evaluation was performed.No related non-conformances were found, and there have been no other reported complaints for this lot number.The product ifu instructs that the wire guide is a delicate instrument and should be handled carefully and instructs that forceful angulation should be avoided.The ifu also states ¿the wire guide should be advanced only when visualizing the tip of the wire guide fluoroscopically.The wire guide should not be torqued without evidence of corresponding movement of the distal tip.Note: torquing against resistance may cause vessel trauma or wire guide damage which may lead to device fracture.¿ the ifu also cautions that excessive tightening of the torque device (if provided) onto the wire guide may result in abrasion of the coating on the wire.The information provided upon review of the complaint file, supplier investigation, dmr, dhr, ifu, and investigation of the returned device suggests that there is evidence the device was manufactured to specification.There is no evidence of non-conforming devices in-house or in the field.Cook has concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.Based on the information provided and the results of the investigation, cook has concluded that a component failure unrelated to the manufacturing or design of the complaint device contributed to this incident.The risk analysis for this failure mode was reviewed and no additional escalation was required.The appropriate personnel have been notified and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received 05oct2022.The wire was not placed through a needle or metal.

Brand Name
APPROACH HYDRO ST MICROWIRE WIRE GUIDE
Common Device Name
DQX WIRE, GUIDE, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC.
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14827867
Report Number1820334-2022-01115
Device Sequence Number11931582
Product Code DQX
UDI-Device Identifier00827002529397
UDI-Public(01)00827002529397(17)240119(10)14707158
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/19/2024
Device Model NumberG52939
Device Catalogue NumberHMW-14-300-ST
Device Lot Number14707158
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer10/05/2022
Initial Report FDA Received Date06/27/2022
Supplement Report FDA Received Date10/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COOK 5 X 45 SHEATH; COOK CXI 0.018 SUPPORT CATHETER
Patient SexUnknown